Welcome! My name isXXXXX am a 2003 graduate from UC Davis, and currently a Medical Director of a veterinary hospital.
I am sorry to hear about this concern for Tanner.
Is it possible that the steroids are "contributing to" or exacerbating the bleeding? Yes
The real question is whether it is the primary CAUSE, as you asked. Well, let's think about how many thousands of pets get placed on to steroids for all sorts of reasons, including allergies. If you asked me how many of my patients develop a nose
bleed, I would tell you essentially zero.
So, that means to me, that there must be another cause. Bleeding from one nostril could be due to:
- a nasal polyp or tumor
- a nasal foreign body like a foxtail (plant thorn) that accidentally got sucked up into the nose
- a tooth root abscess
- a bleeding disorder (less likely)
So, this is definitely worth recheck evaluation with your vet. If the problem persists or continues to return, a rhinoscopy may be necessary (camera up the nose).
Steroids can effect bleeding tendencies, but that would be more of a exacerbation of a primary problem not directly causing bleeding in themselves.
I hope that information has been helpful.
Please remember to select Reply to Expert, if for any reason you need further clarification, have more questions, or were expecting a different type of answer. Prior to leaving a feedback rating, which I greatly appreciate so I am recognized by Justanswer for responding, my goal is to provide you the best answer possible.